Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 373, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 1, 2008, 9:15 AM CDT for Creek County, Osage County, Pawnee County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2008, 9:15 AM CDT (14:15 UTC)
- Expired
- Jun 1, 2008, 10:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 5:18 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 1, 8:36 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 2.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 981 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:51 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 1, 4:51 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 451 AM CDT SUN JUN 1 2008 .DISCUSSION... BOUNDARY FROM SOUTHERN MISSOURI WEST BACK INTO NORTHEAST OKLAHOMA STILL ACTIVE. CURRENTLY BIG HAILER IN DELAWARE COUNTY. FORECAST CONTINUES TO REVOLVE AROUND BOUNDARIES AND CONDITIONALLY UNSTABLE ATMOSPHERE. IN THE SHORT TERM TRIED TO PLAY ONGOING CONVECTION. MORE THUNDER LIKELY TO IGNITE AGAIN THIS AFTERNOON WITH WEST-EAST BOUNDARY NEAR THE VICINITY OF STATE HIGHWAY 412. HIGHEST POP NORTHEAST. NORTHEAST CONTINUES TO BE FAVORED THIS EVENING..INTO THE OVERNIGHT HOURS. FRONT LIFTS NORTH MONDAY WITH TEMP INTO LOWER 90S. UNSEASONABLY MILD NIGHT MONDAY NIGHT. NEAR ZONAL FLOW PUSHES FRONTAL BOUNDARY TO NEAR I-44 BY DARK TUESDAY. RE-INTRODUCED PRECIP CHANCES TUESDAY AFTERNOON AND NIGHT. MODELS AGREE ON LARGE SCALLE RIDGE EAST COAST AND LARGE TROF WEST AFTER WEDNESDAY. AN ACTIVE WEATHER PERIOD TO FOLLOW...IF NOT OUR FORECAST AREA... ELSEWHERE IN THE PLAINS. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 90 71 93 77 / 50 30 20 10 FSM 91 69 93 73 / 40 30 10 10 MLC 90 72 90 74 / 20 20 10 10 BVO 86 65 93 74 / 50 40 30 10 FYV 86 65 88 72 / 50 40 20 10 BYV 85 63 88 72 / 60 50 20 10 MKO 89 68 92 74 / 40 30 20 10 MIO 84 65 89 73 / 60 50 30 10 F10 91 70 91 73 / 30 20 10 10 HHW 89 69 90 74 / 10 10 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....21
Hazardous weather outlook, Jun 1, 9:00 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 900 AM CDT SUN JUN 1 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 900 AM CDT SUN JUN 1 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED THIS MORNING IN THE VICINITY OF STATIONARY FRONT THAT LIES ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THESE THUNDERSTORMS ARE EXPECTED TO LAST THROUGH THE EARLY AFTERNOON HOURS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERN. WIND FIELDS SUGGEST THAT A WEAK TORNADO IS NOT OUT OF THE QUESTION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...SEVERE THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THE AREA WILL REMAIN IN THE MOIST AND UNSTABLE ATMOSPHERE FOR MUCH OF THE WEEK. WITH WEAK BOUNDARIES REMAINING IN THE AREA A CHANCE OF THUNDERSTORMS IS POSSIBLE NEARLY EVERY DAY THIS WEEK. LATER IN THE WEEK A STRONG UPPER LEVEL SYSTEM WILL BE IN INFLUENCING THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 1, 7:17 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
717 AM CDT SUN JUN 1 2008
ARZ001-010-011300-
BENTON AR-WASHINGTON AR-
717 AM CDT SUN JUN 1 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN WASHINGTON AND SOUTHEASTERN BENTON
AT 717 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROCKY COMFORT...MOVING SOUTHEAST AT 18 MPH. A LARGE PORTION OF
NORTHEASTERN WASHINGTON AND SOUTHEASTERN BENTON COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 800 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3635 9386 3597 9401 3619 9444 3637 9431
TIME...MOT...LOC 1217Z 298DEG 15KT 3623 9429Special weather statement, Jun 1, 7:46 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
746 AM CDT SUN JUN 1 2008
OKZ054-055-011330-
OSAGE OK-WASHINGTON OK-
746 AM CDT SUN JUN 1 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WASHINGTON AND EASTERN OSAGE
AT 746 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OKESA...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OKESA...BARTLESVILLE...OCHELATA AND DEWEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3685 9582 3655 9583 3661 9616 3681 9617
TIME...MOT...LOC 1246Z 272DEG 13KT 3669 9609Local storm report, Jun 1, 8:44 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
844 AM CDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HAIL TERLTON 36.19N 96.49W
06/01/2008 E0.75 INCH PAWNEE OK TRAINED SPOTTER
&&
PBSLocal storm report, Jun 1, 8:50 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
850 AM CDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM HAIL 5 E TERLTON 36.19N 96.40W
06/01/2008 E1.25 INCH PAWNEE OK TRAINED SPOTTER
&&
PBSSpecial weather statement, Jun 1, 8:51 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
851 AM CDT SUN JUN 1 2008
ARZ010-011-011445-
MADISON AR-WASHINGTON AR-
851 AM CDT SUN JUN 1 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN WASHINGTON AND CENTRAL MADISON
AT 851 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF MAYFIELD...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HARMONY...GEORGETOWN...
TUTTLE...MAYFIELD...HUNTSVILLE...AURORA...WESLEY...HINDSVILLE...
MARBLE...ALABAM AND GOSHEN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3593 9360 3604 9406 3622 9400 3615 9354
3613 9354
TIME...MOT...LOC 1351Z 284DEG 22KT 3611 9392Local storm report, Jun 1, 9:04 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
904 AM CDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 AM HAIL MANNFORD 36.13N 96.35W
06/01/2008 E2.50 INCH CREEK OK BROADCAST MEDIA
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:24 PM CDT | Tornado Warning | TSA | Osage | 36 min |
| May 31, 7:26 PM CDT | Tornado Warning | TSA | Osage | 34 min |
| May 31, 7:29 PM CDT | Tornado Warning | TSA | Osage | 32 min |
| May 31, 7:59 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 26 min |
| May 31, 8:18 PM CDT | Special Weather Statement | TSA | Washington | 57 min |
| May 31, 10:22 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 38 min |
| Jun 1, 12:42 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 37 min |
| Jun 1, 3:11 AM CDT | Special Weather Statement | TSA | Craig | 49 min |
| Jun 1, 3:26 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 34 min |
| Jun 1, 3:50 AM CDT | Special Weather Statement | TSA | Delaware | 40 min |
| Jun 1, 4:12 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 48 min |
| Jun 1, 6:16 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 59 min |
| Jun 1, 7:07 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 53 min |
| Jun 1, 7:46 AM CDT | Special Weather Statement | TSA | Washington | 44 min |
| Jun 1, 7:54 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 66 min |
| Jun 1, 8:09 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 66 min |
| Jun 1, 8:35 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 55 min |
| Jun 1, 9:15 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 45 min |
| Jun 1, 9:16 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 32 min |
| Jun 1, 9:33 AM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Muskogee, Okmulgee, Tulsa, Wagoner | 51 min |
| Jun 1, 9:54 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Pawnee, Tulsa | 66 min |
| Jun 1, 9:56 AM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 4 hr |
| Jun 1, 10:23 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Rogers, Tulsa, Washington | 67 min |
| Jun 1, 10:28 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Creek, McIntosh, Mayes, Muskogee, Okfuskee and 4 more | 77 min |
| Jun 1, 10:50 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Muskogee | 55 min |
| Jun 1, 10:51 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Muskogee and 4 more | 3 hr |
| Jun 1, 11:06 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 39 min |
| Jun 1, 11:31 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 3 more | 59 min |
| Jun 1, 11:58 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Sequoyah | 62 min |
| Jun 1, 12:44 PM CDT | Flash Flood Warning | TSA | LeFlore | 3 hr |
| Jun 1, 2:22 PM CDT | River Flood Warning | TSA | Ottawa | 48 hr |
| Jun 1, 4:41 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 49 min |
| Jun 1, 5:17 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 43 min |
| Jun 1, 5:50 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 55 min |
| Jun 1, 6:39 AM CDT | Special Weather Statement | TSA | Franklin | 51 min |
| Jun 1, 7:17 AM CDT | Special Weather Statement | TSA | Benton | 43 min |
| Jun 1, 7:55 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Madison, Washington | 40 min |
| Jun 1, 8:51 AM CDT | Special Weather Statement | TSA | Madison | 54 min |
| Jun 1, 9:06 AM CDT | Severe Thunderstorm Warning | TSA | Madison | 54 min |
| Jun 1, 9:54 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 18 min |
| Jun 1, 10:14 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 40 min |
| Jun 1, 11:00 AM CDT | Severe Thunderstorm Warning | TSA | Madison | 60 min |
| Jun 1, 11:36 AM CDT | Flash Flood Warning | TSA | Benton, Madison, Washington | 4 hr |
| Jun 1, 12:30 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.